The ANSM or National Medicines Safety Agency is sounding the alarm. Lot LC67239 of Losartan/Hydrochlorothiazide BGR 100mg/25mg film-coated tablets should not be ingested. The reason ? A misprint. This is because the boxes of Losartan/Hydrochlorothiazide BGR 100mg/25mg from the recalled batch were labeled with the name of a different medicine. Therefore, the agency wanted to inform the general public. Here’s everything you need to know about recalls and what doctors recommend for Losartan lot LC67239.
Everything you need to know about recalls
A batch of drugs may be recalled for a number of reasons. This can be due to a pharmacovigilance issue, a significant change or even a quality defect. If a manufacturer becomes aware that an accident has occurred during the manufacture of a batch of medicines and the batch in question has already been placed on the market, they are obliged to inform senior officials so that the error can be rectified in good time.
Note that a batch recall is done taking two factors into account. The severity of the defect detected (minor, harmful, or even fatal) and the frequency of the nonconformance (on a unit, on a single batch, on multiple batches, on all batches). Depending on the severity of the error, the recall may be limited to wholesalers or extend to pharmacists and approved groups. And if the case is considered highly critical, the recall extends to the general public.
Losartan/Hydrochlorothiazide BGR 100mg/25mg: Recall of Lot LC67239 due to a typographical error on the blister packs
🔸The blister pack says a different drug name, but they are actually Losartan / Hydrochlorothiazide tablets
—ANSM (@ansm) June 1, 2022
Recall of lot LC67239 of losartan
The ANSM has informed the general public that a batch of medicinal products, batch LC67239 of Losartan/Hydrochlorothiazide BGR 100mg/25mg film-coated tablets, has been recalled. They were distributed between May 12 and May 25, 2022. The drugs in question are boxes of 30 tablets.
The reason for this recall was a printing error. The fact is that the blister packs of the recalled batch say “Atorvastatin Cristers Pharma 40 mg film-coated tablet” while it says “Losartan / Hydrochlorothiazide BGR 100 mg/25 mg film-coated tablet”.
If this is a cause for concern, the ANSM would like to reassure you. In fact, the lab states that no case of harmful side effects has yet been reported. The fact is, despite the typographical error, the drugs in the blister packs are actually losartan tablets.
In addition, the ANSM recommends that anyone who has medicines from the affected batch return them to the pharmacy. There her ticket is exchanged for another. And for those who have already taken the pill, don’t worry because it poses no risk to your health.
Several drugs have been recalled since October
As several losartan drugs have been recalled since October 2021, this has led to stockpiling. For this reason, many laboratories have carried out recalls in agreement with the ANSM. She issued a series of recommendations to ensure that patients do nothing because of supply bottlenecks.
According to the National Agency for the Safety of Medicines and Healthcare Products, you should never stop your treatment without talking to your doctor. And if a patient still has losartan tablets in their possession, they should use up the box before starting the other sartan medicine that their pharmacist will offer them.
For information, there are 5 types of sartans: losartan, candesartan, telmisartan, irbesartan, and valsartan. A patient who renews his prescription is issued a drug from the same family that he had in his possession by his pharmacist without medical advice. However, you should know that this replacement is exceptional and only valid until the person consults their doctor. After that, the pharmacist is obliged to inform the doctor.
In addition, before replacing one sartan-based drug with another, the patient should check whether they are allergic to sartan. Reason for which it is always necessary to seek the opinion of a doctor, because if a person with a sartan is intolerant, only his doctor can suggest him another that he could tolerate.
#Massive #recall #France #drug #recalled #poor #labeling #Losartan